LM is an 89-year-old female resident of a long-term care facility who has been experiencing multiple falls, some resulting in injuries such as bruising and skin tears. Over the last 6 months, her ambulation status has declined from independent to wheelchair level. She complains of pain in her legs when walking more than short distances across the nursing unit.
Amlodipine 10 mg QD
Donepezil 10 mg QHS
Levothyroxine 0.88 mg QAM
Celecoxib 200 mg QD
Furosemide 40 mg QAM
Metformin 500mg, 1 BID
Glyburide 5mg, 1 BID
Widowed with 2 adult children living in town, retired photographer and owner of an art supply store
Weight: 129 lbs TSH 2.45 Free T4 0.98
Height: 64 inches Na 135, K 3.8, Cl 99, CO2 25,
BP: Supine = 177/82 Glucose 101, SCr 0.9, BUN 42
HR: 78 bpm WBC 7.0, RBC 4.5, Hgb 11.9, Hct 34.1
Cr: 1.6 UA: Clear
eGFR: 45 ml/min
HEENT: Normocephalic, no evidence of trauma, PERRLA, EOMI, Dry mucous membranes
Respiratory: Clear to auscultation bilaterally
Abdomen: Soft, non-tender, no masses or guarding
G/U: Skin intact, assisted with toileting and personal hygiene by staff
Extremities: Bilateral 2 edema to lower extremities; skin dry, dark bruising and skin tear to right elbow and forearm
Neuro: Alert and oriented to person only. MMSE 18/30, stable over last 12 months.
Faces pain scale: No pain occurs at rest, upon walking, pain is moderate to severe
2- to 3-page and following:
Explain how the factor you selected might influence the pharmacokinetic and pharmacodynamic processes in the patient from the case study you were assigned.
Describe how changes in the processes might impact the patient’s recommended drug therapy. Be specific and provide examples.
Explain how you might improve the patient’s drug therapy plan and explain why you would make these recommended improvement
References x 3 including :
Rosenthal, L. D.,